Skip to content
My WebMD Sign In, Sign Up
Just diagnosed, so confused
avatar
Libbasis posted:
Hi everyone, I have just been diagnosed within the last week after having a "flare" lasting 4 weeks that no one could figure out. When my hands swelled up and I couldn't open or close them the dr decided to order ra panel. I am still waiting for an appointment with rheumatologist but in the meantime am on pred and tramodol. I feel like I am being such a pain calling my primary for everything, but now everyday something else hurts. I have had a cramp in my left calf for 4 days straight, today was struck with diarrhea, the muscles in my throat hurt and even my teeth hurt! Is this all from the ra or is it from the meds? At this point all I want to do is cry. I know that I haven't even started treatment yet, but how many more symptoms go along with this?

Thanks for listening
Reply
 
avatar
planetamy responded:
Libbasis,

Apologies for not responding sooner, I am trying to be a more active participant on this board. What a horrible experience, my heart goes out to you. First, you are not being "a pain" you are a person with a serious medical condition and the sooner you can see a rheumatologist the better. Note: I am not a medical professional, just an educated patient. The prednisone can cause diarrhea & leg cramps & can contribute to mood swings (I loathe the stuff). Ask your doctor if you can be tapered down. The tramadol is a pain reliever, I've taken it with no side effects except getting sleepy.

Let me know how it goes.
 
avatar
Libbasis replied to planetamy's response:
Thanks planetamy, it has certainly been quite a ride so far...can't wait to see what's next. If you can believe it, I finally got an appointment with a rheumatologist for December!! In the meantime I will be starting on methotrexate and I hear that's a whole new adventure.

I did realize that all those side effects were coming from decreasing the pred, I am on 10 mg now and will keep that up along with the new meds. Hopefully the new combination will help because the downside to lowering the pred is that the symptoms are not being contained anymore.


It has been a real help to keep up with this site and know that others are dealing with the same things. There is not a lot of support out where i live. I appreciate the feedback.


Featuring Experts

Scott Zashin, MD is a clinical assistant professor at the University of Texas, Southwestern Medical School and maintains a private practice at Presb...More

Helpful Tips

Dry eyes and dry mouthExpert
Patients with RA may develop dryness of the eyes and mouth due to a condition called secondary Sjogrens Syndrome. The dryness is due to ... More
Was this Helpful?
33 of 40 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.